West Virginia, 2024

Damaging Winds in West Virginia, July 5, 2024

July 5, 2024 · NWS RLX · 6 events in 5 counties and zones

A thunderstorm complex swept through West Virginia on the afternoon and evening of July 5th in response to an upper level disturbance. Storms advanced eastward through the Ohio Valley and reached the western flank of the state that evening, bringing destructive winds as convection presented itself in a bowing segment.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$18,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

A thunderstorm complex swept through West Virginia on the afternoon and evening of July 5th in response to an upper level disturbance. Storms advanced eastward through the Ohio Valley and reached the western flank of the state that evening, bringing destructive winds as convection presented itself in a bowing segment. This resulted in areas of downed trees and power lines across north-central West Virginia before activity departed into the Mid-Atlantic.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 5, 4:05 PM EST, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 5, 4:05 PM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
505 PM EDT Fri Jul 5 2024

.SYNOPSIS...
A thunderstorm complex is likely to cross this afternoon and
evening. A cold front crosses overnight into Saturday, with
drier weather in store for the weekend.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 505 PM Friday...

Allowed the Heat Advisory to expire this evening as heat index
values begin to lower for the day.

Will also be making some adjustments to POPs for the evening
timeframe as a new round of convection begins to develop just
west of the Ohio River. This seems to tie in well with newly
updated CAMs for this evening, indicating another active round
of strong to possibly severe storms from now until around 11 PM
tonight.

As of 1220 PM Friday...

Mostly sunny skies, especially across the southern half of the
forecast area will allow significant destabilization through early
this afternoon ahead of an advancing shortwave. Convection
associated with this feature is moving through eastern KY and is
expected to intensify as it reaches our western counties around 2-3
PM. With the forcing from the aforementioned shortwave, expect
activity to continue/develop into a linear structure with bowing
segments with wind damage as the primary threat. Although low level
turning is minimal, any northeasterly surges in this line will need
to be monitored for brief QLCS tornadoes as southwesterly 0-3KM
shear vectors approach 30KTs, but the overall threat for tornadoes
is low.

Localized very heavy rainfall rates with this activity may also
yield some localized flash flooding, especially where more
significant rain has fallen in the last 24 hours. Overall, this
activity should be fair progressive, except for any northeast surges
which could yield at least some training. Think the threat remains
isolated enough to forgo any flash flood watches.

Cold frontal passage overnight may yield some additional non-severe
showers and storms prior to exiting east by Saturday morning.

In the wake of afternoon and evening precipitation, will see at
least some patchy fog or low stratus heading into Saturday morning.
After any morning fog burns off Saturday is expected to be a mainly
quiet day - with slightly cooler and less humid conditions.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 220 PM Friday...

High pressure should allow for clear to mostly clear skies and
dry weather through the period. Lower dew points and calm winds
under the high pressure will yield cooler overnight temps,
especially Saturday night, when lows will be down into the 60s
area-wide. We can also expect some valley fog, with chances a
bit higher on Saturday night compared to Sunday night. Highs on
Sunday look to be a bit above normal, with mid-70s to mid-80s in
higher terrain and upper 80s to lower 90s in the lowlands.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 1245 PM Friday...

Southwest flow returns on Monday, along with the heat and
humidity, and some showers and storms may start to creep into
the higher terrain and the southern coalfields that evening.
However, the bulk of shower and storm potential looks to hold
off until Tuesday or Tuesday night, when an upper-level trough
may push a front through the area.

That said, there is some disagreement among both deterministic
and ensemble models on the timing of the front's passage, with
some solutions not having the upper-trough push the front
through until Wednesday. The timing uncertainty has actually
increased a bit from yesterday, so we don't have as many Likely
POPs (55-75%) on Tuesday and Tuesday night, and the Chance POPS
(25-55%) are 'smeared' over a broader time frame, stretching
from Tuesday through Wednesday evening. We should be able to
tighten up and increase POPs in the coming days as models come
into better agreement on timing. Any ridging behind the front
may be on the 'dirty' side, so at least some shower and t-storm
chances remain in the forecast for Thursday.

On the temperature side of things, Monday will be quite hot,
with highs mainly low to mid-90s in the lower elevations. We'll
have to monitor the dew point forecast closely for Heat Advisory
potential. As of right now, it looks like dew points may not
increase too much Temps may get knocked down towards normal by
Wednesday and Thursday due to the eventual frontal passage, but
at this time it does not look like a very strong push of cooler
or drier air.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
As of 120 PM Friday...

A broken line of showers and thunderstorms is expected to cross the
region this afternoon into this evening. These storms may briefly
reduce visibilities at the terminals to IFR in locally very heavy
rainfall lasting generally no more than 30 minutes before
intensities start to diminish. In the wake of afternoon and evening
precipitation, will likely see at least patchy fog and/or stratus
developing overnight into Saturday morning. Any fog lifts and
dissipates through 13Z.

Winds generally southwesterly around 8KTs through this evening,
except gusty and erratic near thunderstorms. Winds shift more
westerly and turn light overnight.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Visibilities may vary considerably in
convective cores this afternoon and evening. Development of fog
and MVFR stratocu/IFR stratus overnight tonight may vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       21   22   23   00   01   02   03   04   05   06   07   08
EDT 1HRLY       17   18   19   20   21   22   23   00   01   02   03   04
CRW CONSISTENCY  H    H    M    H    H    H    H    H    M    H    M    L
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    L    H
EKN CONSISTENCY  H    H    H    H    M    H    H    H    H    L    H    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
CKB CONSISTENCY  H    H    H    H    M    H    H    M    M    H    H    M

AFTER 18Z SATURDAY...
No widespread IFR conditions are forecast.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...FK/JP
NEAR TERM...MEK/JP
SHORT TERM...FK
LONG TERM...FK
AVIATION...JP
Hazardous weather outlook, Jul 5, 3:52 PM EST, 1 hour 39 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
452 PM EDT Fri Jul 5 2024

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-062100-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
452 PM EDT Fri Jul 5 2024

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Tonight.

Strong thunderstorms are possible through this evening with a
stalled front over the area. Heavy rainfall is also possible with
some storms, leading to localized flash flooding, especially for
areas that received rain previously.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Jul 5, 2:41 PM EST, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Charleston WV
341 PM EDT Fri Jul 5 2024

WVZ034-515-516-052015-
Wyoming WV-Northwest Raleigh WV-Southeast Raleigh WV-
341 PM EDT Fri Jul 5 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL RALEIGH AND
SOUTHEASTERN WYOMING COUNTIES THROUGH 415 PM EDT...

At 341 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mullens, or 9 miles east of Pineville, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Mullens, Sophia, Coal City, Crab Orchard, Macarthur, Beaver, Daniels,
Shady Spring, Rhodell, Ghent, Josephine, and Herndon.

This includes the following highways...
 West Virginia Turnpike between mile markers 28 and 41.
 Interstate 64 in West Virginia near mile marker 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
southern and southeastern West Virginia.

&&

LAT...LON 3756 8148 3775 8121 3765 8104 3764 8107
      3761 8106 3759 8109 3759 8112 3760 8114
      3758 8118 3758 8120 3754 8120 3746 8141
TIME...MOT...LOC 1941Z 238DEG 22KT 3757 8137

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

11
Special weather statement, Jul 5, 3:03 PM EST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Charleston WV
403 PM EDT Fri Jul 5 2024

KYZ101-052030-
Greenup KY-
403 PM EDT Fri Jul 5 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GREENUP COUNTY
THROUGH 430 PM EDT...

At 403 PM EDT, Doppler radar was tracking a strong thunderstorm over
Load, or 12 miles south of Portsmouth, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Greenup, Letitia, Load, Grays Branch, and Sciotoville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3873 8293 3876 8289 3875 8288 3873 8287
      3869 8288 3866 8286 3862 8286 3858 8284
      3853 8302 3858 8307
TIME...MOT...LOC 2003Z 249DEG 22KT 3858 8296

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

11
Special weather statement, Jul 5, 3:33 PM EST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Charleston WV
433 PM EDT Fri Jul 5 2024

KYZ101-OHZ083-086-087-052100-
Greenup KY-Jackson OH-Gallia OH-Lawrence OH-
433 PM EDT Fri Jul 5 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL GREENUP...
NORTHWESTERN GALLIA...SOUTHERN JACKSON AND NORTHWESTERN LAWRENCE
COUNTIES THROUGH 500 PM EDT...

At 433 PM EDT, Doppler radar was tracking a strong thunderstorm near
Franklin Furnace, or 8 miles southwest of Wheelersburg, moving
northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jackson, Oak Hill, Rio Grande, Wheelersburg, Greenup, Franklin
Furnace, Gallia, Vernon, Adamsville, Mabee, Haverhill, Grays Branch,
Pedro, and Centerpoint.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

&&

LAT...LON 3876 8290 3874 8287 3865 8286 3865 8277
      3868 8276 3868 8270 3875 8270 3875 8266
      3885 8265 3886 8276 3889 8276 3904 8260
      3890 8230 3865 8261 3860 8275 3864 8277
      3864 8286 3858 8283 3856 8288 3867 8300
TIME...MOT...LOC 2033Z 226DEG 12KT 3863 8291

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

11
Special weather statement, Jul 5, 3:58 PM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Charleston WV
458 PM EDT Fri Jul 5 2024

OHZ083>087-WVZ007-052130-
Jackson OH-Meigs OH-Gallia OH-Lawrence OH-Vinton OH-Mason WV-
458 PM EDT Fri Jul 5 2024

...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL MEIGS...GALLIA...
EASTERN JACKSON...SOUTHEASTERN VINTON...CENTRAL LAWRENCE AND
NORTHWESTERN MASON COUNTIES THROUGH 530 PM EDT...

At 457 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 8 miles southeast of South Webster, or 9 miles south of
Oak Hill, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Jackson, Wellston, Point Pleasant, Gallipolis, Oak Hill, Rio Grande,
Lake Vesuvius, Gallia, Vernon, Waterloo, Henderson, Vinton,
Wilkesville, Cheshire, Adamsville, Mabee, Radcliffe, Lakin,
Gallopolis Ferry, and Salem Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

&&

LAT...LON 3868 8276 3868 8270 3875 8270 3875 8266
      3885 8265 3886 8276 3887 8276 3924 8241
      3878 8188 3859 8259 3857 8275 3859 8276
      3860 8274 3865 8277
TIME...MOT...LOC 2057Z 255DEG 28KT 3876 8258

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

11
Special weather statement, Jul 5, 4:30 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Charleston WV
530 PM EDT Fri Jul 5 2024

OHZ075-085>087-WVZ007>009-052200-
Athens OH-Meigs OH-Gallia OH-Lawrence OH-Jackson WV-Mason WV-Wood WV-
530 PM EDT Fri Jul 5 2024

...STRONG THUNDERSTORMS WILL IMPACT MEIGS...GALLIA...SOUTHERN
ATHENS...NORTHEASTERN LAWRENCE...NORTHERN MASON...NORTHWESTERN
JACKSON AND WEST CENTRAL WOOD COUNTIES THROUGH 600 PM EDT...

At 530 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 9 miles southwest of Rio Grande, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Athens, Point Pleasant, Gallipolis, Pomeroy, Rio Grande, Albany,
Racine, Coolville, Rutland, Forked Run State Park, Ravenswood, New
Haven, Mason, Tuppers Plains, Waterloo, Middleport, Chester,
Syracuse, Hartford City, and Henderson.

This includes Interstate 77 in West Virginia between mile markers 145
and 146.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

&&

LAT...LON 3925 8173 3891 8171 3854 8246 3868 8251
      3882 8251 3885 8249 3885 8245 3890 8245
      3903 8235 3903 8232 3907 8232 3932 8213
TIME...MOT...LOC 2130Z 255DEG 26KT 3878 8248

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

11
Special weather statement, Jul 5, 4:48 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Charleston WV
548 PM EDT Fri Jul 5 2024

OHZ086-WVZ007-008-014-052215-
Gallia OH-Jackson WV-Mason WV-Putnam WV-
548 PM EDT Fri Jul 5 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GALLIA...CENTRAL
MASON...NORTHERN PUTNAM AND WEST CENTRAL JACKSON COUNTIES THROUGH 615
PM EDT...

At 548 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Gallipolis, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ripley, Buffalo, Leon, Grimms Landing, Evans, Given, Southside, and
Ashton.

This includes Interstate 77 in West Virginia between mile markers 135
and 139.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

&&

LAT...LON 3862 8228 3880 8218 3885 8169 3857 8179
TIME...MOT...LOC 2148Z 255DEG 26KT 3868 8234

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

11

The radar

The Charleston,WV radar (KRLX), 51 km away, was scanning. The volume nearest the first event began at 22:31 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jackson

When
July 5, 5:31 PM EST to 5:38 PM EST
Where
Jackson County, 2.34 mi NNE of Statts Mills to 1.75 mi NE of Statts Mills
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.760, -81.600

Two trees were blown down in the Kenna area, one falling at the intersection of Zion Ridge Road and Wilbern Road, and the other along Statts Mills Road.

Thunderstorm Wind, Wood

When
July 5, 5:38 PM EST to 5:40 PM EST
Where
Wood County, 0.69 mi S of Parkersburg to 2.07 mi S of Boreman
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
39.260, -81.550

Numerous areas of downed trees were observed in the Parkersburg area.

Thunderstorm Wind, Wood

When
July 5, 5:42 PM EST to 5:45 PM EST
Where
Wood County, 0.54 mi W of Nicolette to 0.87 mi SE of Murphytown
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
39.200, -81.530

Numerous downed trees and power lines were observed in the Mineral Wells area.

Thunderstorm Wind, Roane

When
July 5, 5:45 PM EST
Where
Roane County, 0.88 mi NE of Triplet
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.840, -81.290

Multiple downed trees were observed along Triplett Road outside of Spencer.

Thunderstorm Wind, Ritchie

When
July 5, 6:30 PM EST to 6:32 PM EST
Where
Ritchie County, 1.48 mi SSW of Mountain to 1.38 mi S of Mountain
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.330, -80.930

Outside of Pennsboro, several trees were blown down. One occurred on Mountain Drive and the others along Haddox Run and Burton Run.

Thunderstorm Wind, Calhoun

When
July 5, 6:35 PM EST
Where
Calhoun County, 0.88 mi NE of Annamoriah
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Utility Company
Coordinates
38.940, -81.210

Trees and power lines were blown down along West Little Kanawha Highway between Creston and Grantsville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2024Every state in 2024This day in weather historyWarnings in West Virginia, July 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1191582, 1191601, 1191605, 1191600, 1191615, 1191619.